Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 167, NWS Tulsa, OK

May 7, 1994Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 1994, 4:44 AM CDT for Osage County, Oklahoma. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
May 7, 1994, 4:44 AM CDT (09:44 UTC)
Expired
May 7, 1994, 5:30 AM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The radar

The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:32 AM CDT, 12 minutes earlier.

Area forecast discussion, May 7, 4:32 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
430 AM CDT SAT MAY 7 1994

AT 0830 THE CDFNT XTNDD FM NR MIAMI TO NR BRISTOW...WITH AN APRNT
TSTM BNDRY ACRS THE MID PART OF THE FA FM NR OKEMAH TO EUFAULA.
EARLIER SUPERCELLS DIED AS THEY MOVD INTO THE STRGR CAP OVR SE OK.
CONVCTN HAS BN INCRSNG IN NE OK JUST N OF THE FNT WHERE FNTL LIFT
AND UVM ASSOCD WITH THE RRQ OF AN H3 WIND MAX AND DIFFLNT FLOW
ALOFT WERE PHASING.

WL GO WITH SCT SHWRS AND TSTMS FOR TODAY ACRS THE FA...WITH THE
ACTVTY ENDING FM THE NW DURING THE DAY AS THE FNT PUSHES SE AND OUT
OF THE FA LATE TODAY.  A FEW SVR STRMS PSBL THIS MRNG IN NE OK AND
AGN IN SE OK THIS AFTN DURING THE USUAL DIURNAL TIMES FOR PEAK
ACTVTY.

THE FNT WL STALL ACRS E TX AND LA LATE TNGT AND MAY SHIFT A LTL N
SUN AND SUN NITE AS THE SWRN U.S. SYS APCHS.  WAA PRECIP SHUD BE ON
THE INCRS SUN NITE AND MONDAY AS THE SFC FNT RMNS NR THE SRN PART
OF THE FA AND THE UPR SYS TO THE SW DRAWS NR.

FYI FOR VORTEX...ARCHIVES II...III AND IV WERE UP DURNG LAST NITES
EVENTS.  THE TVS TRIPPED 3 TIMES.

TUL 074/048 072/057 067 40-4
MLC 074/052 073/058 068 40-4
BVO 074/046 072/055 XXX 30-4
IDB 079/053 075/057 XXX 4-14

/8

.TUL...NONE.

In the hours before

Local storm report, May 7, 2:45 AM CDT, 1 hour 59 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
245 AM CDT SAT MAY 7 1994

...STORM REPORTS FROM FRIDAY EVENING MAY 6TH AND EARLY THIS MORNING
MAY 7TH...

...CORRECT CST TO CDT...

TIME(CDT)    COUNTY       EVENT

613 PM       WASHINGTON   TORNADO 3 MILES SOUTH OF COPAN.

610 PM       NOWATA       LARGE TREE LIMBS DOWN IN NOWATA.

630 PM       WASHINGTON   TORNADO 1 MILE EAST OF COPAN.

715 PM       OSAGE        GOLFBALL SIZE HAIL 1 MILE WEST OF BURBANK

721-725PM    OSAGE        TORNADO PATH 2-3 MILES LONG AND 200 YARDS
                         WIDE FROM SOUTH END OF KAW DAM EXTENDING
                         EAST-SOUTHEASTWARD. THREE MOBIL HOMES
                         DESTROYED...10 MOBILE HOMES DAMAGED.
                         OTHER FRAME HOMES HAD ROOF DAMAGE.
                   NUMEROUS POWER LINES AND TREES ALSO
              DOWN.

726 PM       OSAGE        TORNADO 10 MILES WEST OF BURBANK.

729 PM       OSAGE        WINDS TO 70 MPH 8 MILES SOUTHEAST OF
                       PONCA CITY.

730 PM       OSAGE        PENNY SIZE HAIL IN BURBANK.

730 PM       OSAGE        TORNADO 7 MILES WEST-SOUTHWEST OF
                          BURBANK.

739 PM       OSAGE        GOLFBALL SIZE HAIL IN BURBANK.

808 PM       OSAGE        TORNADO 8 MILES NORTHWEST OF RALSTON.

810 PM       NOWATA       GOLFBALL SIZE HAIL IN NOWATA.

820 PM       ROGERS       DIME SIZE HAIL NEAR CLAREMORE.

837 PM       PAWNEE       TORNADO 7 MILES NORTH-NORTHWEST OF
                          PAWNEE.

845 PM       PAWNEE       TORNADO OVER HIGHWAY 18 NORTH OF PAWNEE.

853 PM       PAWNEE       TRANSFORMERS DAMAGED BY WINDS 5 MILES
                          NORTH OF PAWNEE. 80-100 MPH WINDS NEAR
                         JUNCTION OF HIGHWAYS 18 AND 15. TREE AND
                         SIGN DAMAGE.

900 PM       NOWATA       BASEBALL SIZE HAIL IN NOWATA.

910 PM       PAWNEE       5-6 MILES NORTHWEST OF PAWNEE.

915 PM       PAWNEE       QUARTER SIZE HAIL 4 MILES WEST OF
                          CLEVELAND.

930 PM       PAWNEE       SOFTBALL SIZE HAIL AND 60-70 MPH WINDS
                        NEAR MERRAMAC. 2-3 MILES OF POWER POLES
                       DOWN 5-8 MILES NORTH OF PAWNEE.

952 PM       CREEK        TORNADO 4 MILES WEST OF OILTON.

1009 PM      CREEK        BASEBALL SIZE HAIL NEAR OILTON.

1017 PM      CREEK        BASEBALL SIZE HAIL 7 MILES SOUTH OF
                          OILTON.

1019 PM      CREEK        TORNADO NEAR DRUMWRIGHT.

1025 PM      CREEK        TREES DOWN AND QUARTER SIZE HAIL IN
                      DRUMWRIGHT.

1032 PM      CREEK        BASEBALL SIZE HAIL IN DRUMWRIGHT.

1042 PM      CREEK        GOLFBALL SIZE HAIL NEAR SHAMROCK.

1043 PM      CREEK        GOLFBALL SIZE HAIL NEAR DEPEW.

1054 PM      CREEK        GOLFBALL SIZE HAIL NEAR BRISTOW.

1135 PM      OKFUSKEE     GOLFBALL SIZE HAIL NEAR OKFUSKEE.

05/07/94

1210 AM      OKFUSKEE     GOLFBALL SIZE HAIL NEAR BOLEY.

1243 AM      OKFUSKEE     NICKEL SIZE HAIL NEAR OKEMAH.
Special weather statement, May 7, 2:55 AM CDT, 1 hour 49 minutes before
OKC061-077-091-101-107-111-121-070900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT SAT MAY 7 1994

...TORNADO WATCH 195 HAS BEEN CANCELLED...

THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF EAST CENTRAL AND
SOUTHEAST OKLAHOMA UNTIL 400 AM HAS BEEN CANCELLED. ISOLATED
THUNDERSTORMS IN SOUTHEAST OKLAHOMA HAVE BEEN WEAKENING. THE
ATMOSPHERE HAS BECOME LESS FAVORABLE FOR TORNADIC AND/OR
SEVERE THUNDERSTORMS TO DEVELOP. THUS THE WATCH HAS BEEN CANCELLED.
Local storm report, May 7, 2:56 AM CDT, 1 hour 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
245 AM CST SAT MAY 7 1994

...STORM REPORTS FROM FRIDAY EVENING MAY 6TH AND EARLY THIS MORNING
MAY 7TH...

TIME(CST)    COUNTY       EVENT

613 PM       WASHINGTON   TORNADO 3 MILES SOUTH OF COPAN.

610 PM       NOWATA       LARGE TREE LIMBS DOWN IN NOWATA.

630 PM       WASHINGTON   TORNADO 1 MILE EAST OF COPAN.

715 PM       OSAGE        GOLFBALL SIZE HAIL 1 MILE WEST OF BURBANK

721-725PM    OSAGE        TORNADO PATH 2-3 MILES LONG AND 200 YARDS
                          WIDE FROM SOUTH END OF KAW DAM EXTENDING
                          EAST-SOUTHEASTWARD. THREE MOBIL HOMES
                          DESTROYED...10 MOBILE HOMES DAMAGED.
                          OTHER FRAME HOMES HAD ROOF DAMAGE.
                          NUMEROUS POWER LINES AND TREES ALSO
                          DOWN.

726 PM       OSAGE        TORNADO 10 MILES WEST OF BURBANK.

729 PM       OSAGE        WINDS TO 70 MPH 8 MILES SOUTHEAST OF
                          PONCA CITY.

730 PM       OSAGE        PENNY SIZE HAIL IN BURBANK.

730 PM       OSAGE        TORNADO 7 MILES WEST-SOUTHWEST OF
                          BURBANK.

739 PM       OSAGE        GOLFBALL SIZE HAIL IN BURBANK.

808 PM       OSAGE        TORNADO 8 MILES NORTHWEST OF RALSTON.

810 PM       NOWATA       GOLFBALL SIZE HAIL IN NOWATA.

820 PM       ROGERS       DIME SIZE HAIL NEAR CLAREMORE.

837 PM       PAWNEE       TORNADO 7 MILES NORTH-NORTHWEST OF
                          PAWNEE.

845 PM       PAWNEE       TORNADO OVER HIGHWAY 18 NORTH OF PAWNEE.

853 PM       PAWNEE       TRANSFORMERS DAMAGED BY WINDS 5 MILES
                          NORTH OF PAWNEE. 80-100 MPH WINDS NEAR
                          JUNCTION OF HIGHWAYS 18 AND 15. TREE AND
                          SIGN DAMAGE.

900 PM       NOWATA       BASEBALL SIZE HAIL IN NOWATA.

910 PM       PAWNEE       5-6 MILES NORTHWEST OF PAWNEE.

915 PM       PAWNEE       QUARTER SIZE HAIL 4 MILES WEST OF
                          CLEVELAND.

930 PM       PAWNEE       SOFTBALL SIZE HAIL AND 60-70 MPH WINDS
                          NEAR MERRAMAC. 2-3 MILES OF POWER POLES
                          DOWN 5-8 MILES NORTH OF PAWNEE.

952 PM       CREEK        TORNADO 4 MILES WEST OF OILTON.

1009 PM      CREEK        BASEBALL SIZE HAIL NEAR OILTON.

1017 PM      CREEK        BASEBALL SIZE HAIL 7 MILES SOUTH OF
                          OILTON.

1019 PM      CREEK        TORNADO NEAR DRUMWRIGHT.

1025 PM      CREEK        TREES DOWN AND QUARTER SIZE HAIL IN
                          DRUMWRIGHT.

1032 PM      CREEK        BASEBALL SIZE HAIL IN DRUMWRIGHT.

1042 PM      CREEK        GOLFBALL SIZE HAIL NEAR SHAMROCK.

1043 PM      CREEK        GOLFBALL SIZE HAIL NEAR DEPEW.

1054 PM      CREEK        GOLFBALL SIZE HAIL NEAR BRISTOW.

1135 PM      OKFUSKEE     GOLFBALL SIZE HAIL NEAR OKFUSKEE.

05/07/94

1210 AM      OKFUSKEE     GOLFBALL SIZE HAIL NEAR BOLEY.

1243 AM      OKFUSKEE     NICKEL SIZE HAIL NEAR OKEMAH.
Special weather statement, May 7, 2:58 AM CDT, 1 hour 46 minutes before
OKC061-077-091-101-107-111-121-070900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
255 AM CDT SAT MAY 7 1994

...TORNADO WATCH 195 HAS BEEN CANCELLED...

THE TORNADO WATCH THAT WAS IN EFFECT FOR PARTS OF EAST CENTRAL AND
SOUTHEAST OKLAHOMA UNTIL 400 AM HAS BEEN CANCELLED. ISOLATED
THUNDERSTORMS IN SOUTHEAST OKLAHOMA HAVE BEEN WEAKENING. THE
ATMOSPHERE HAS BECOME LESS FAVORABLE FOR TORNADIC AND/OR
SEVERE THUNDERSTORMS TO DEVELOP. THUS THE WATCH HAS BEEN CANCELLED.
Special weather statement, May 7, 3:45 AM CDT, 59 minutes before
OKZ054-059-060-070945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT SAT MAY 7 1994

...A STRONG THUNDERSTORM WAS MOVING INTO WESTERN PAWNEE COUNTY...

AT 340AM...WEATHER SERVICE RADAR SHOWED A THUNDERSTORM WITH VERY HEAVY
RAIN AND POSSIBLY SOME HAIL ABOUT 10 MILES NORTHWEST OF THE CITY OF
PAWNEE. THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH AND WILL MOVE INTO
WESTERN PAWNEE COUNTY BY 4AM.

OTHER THUNDERSTORM WERE NORTH OF A LINE FROM NOWATA TO STILLWATER.

LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 7, 3:46 AM CDT, 58 minutes before
OKZ054-059-060-070945-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT SAT MAY 7 1994

...A STRONG THUNDERSTORM WAS MOVING INTO WESTERN PAWNEE COUNTY...

AT 340AM...WEATHER SERVICE RADAR SHOWED A THUNDERSTORM WITH VERY HEAVY
RAIN AND POSSIBLY SOME HAIL ABOUT 10 MILES NORTHWEST OF THE CITY OF
PAWNEE. THE STORM WAS MOVING EAST SOUTHEAST AT 25 MPH AND WILL MOVE INTO
WESTERN PAWNEE COUNTY BY 4AM.

OTHER THUNDERSTORM WERE N.ORTH OF A LINE FROM NOWATA TO STILLWATER.

LISTEN FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:28 PM CDTSevere Thunderstorm WarningTSANowata47 min
May 6, 7:56 PM CDTTornado WarningTSAOsage, Pawnee49 min
May 6, 8:03 PM CDTTornado WarningTSANowata42 min
May 6, 8:12 PM CDTTornado WarningTSARogers63 min
May 6, 8:38 PM CDTTornado WarningTSAPawnee67 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningTSAOsage49 min
May 6, 9:23 PM CDTTornado WarningTSACreek67 min
May 6, 9:50 PM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 10:18 PM CDTTornado WarningTSACreek57 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee68 min
May 6, 11:15 PM CDTTornado WarningTSACreek, Okfuskee60 min
May 6, 11:23 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
May 6, 11:47 PM CDTTornado WarningTSAOkfuskee43 min
May 7, 12:14 AM CDTTornado WarningTSAOkfuskee46 min
May 7, 12:37 AM CDTTornado WarningTSAMcIntosh, Pittsburg53 min
May 7, 1:29 AM CDTTornado WarningTSAPittsburg45 min
May 7, 4:03 AM CDTSevere Thunderstorm WarningTSAPawnee27 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSACreek43 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
May 7, 5:38 AM CDTSevere Thunderstorm WarningTSANowata52 min
May 7, 6:04 AM CDTSevere Thunderstorm WarningTSACraig56 min
May 7, 6:35 AM CDTSevere Thunderstorm WarningTSAPittsburg40 min
May 7, 6:49 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee41 min
May 7, 7:50 AM CDTSevere Thunderstorm WarningTSALatimer40 min
May 7, 7:59 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
May 7, 9:00 AM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 7, 8:40 AM CDTSevere Thunderstorm WarningTSAScott65 min
May 7, 9:44 AM CDTSevere Thunderstorm WarningTSAPolk46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.